Audiogram/Tymp/OAE Normal. Drug-Induced Tinnitus Explained?

Discussion in 'Support' started by Lisa88, Mar 18, 2014.

tinnitus forum
    1. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      Hi All.
      My audiogram, OAE and Tymp tests come back normal, with audiogram above average for my age.
      4.5 months ago I developed t hours after local anesthetic intranasal lidocaine solution.
      My question is, if the ear mechanisms seem unaffected, what are the possible avenues for the lidocaine entering my system and causing t? I did feel the solution enter the eustachian tube. But could it have entered the blood to brain, effecting directly the tonotopy in the auditory cortex? Seems more of a brain thing than ever now. If I take lorazepam (anti anxiety benzo .5mg), the t sounds virtually disappear. Anything you guys can think of? I am getting an MRI brain/ear soon. @here2help and @Dr. Nagler or any doctors out there ... do you have any ideas? Or can you refer me to a specialist for this case? Thank you so much!
       
    2. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      p.s. No dizziness or nausea ever felt.
      Thanks.
       
      • Helpful Helpful x 1
    3. Hi @Lisa8, what was the OAE test like? I am having one in 2 mths. I was told it cannot make me worse,but just curious hearing from someone who has had it. I think my other tests worsened my H...but I may be wrong..hard to tell.

      That is odd how you (may have) acquired T. I hope it fades for you. I take clonaz and it helps it quiet down as well..however my T is not so bad, but does spike alot. My H is the real problem for me atm.
       
    4. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      Hi @Street Spirit
      For me the OAE was very pleasant. Probe placed in the ear and a series of very quiet musical tones play out. I have slight H too. So I would have reacted if uncomfortable. But for me it was soft, pleasant.
       
    5. Thanks Lisa, I appreciate your response :) Makes me feel a little more confident :)
       
      • Hug Hug x 1
    6. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      My guess - strictly a guess - is that it likely wasn't the intranasal lidocaine, but rather may have had something to do with whatever was going on that led your doctor to administer the intranasal lidocaine in the first place.

      Stephen Nagler
       
    7. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      Thanks @Dr. Nagler
      I know t onset can often be from a combination of factors. Th lidocaine was administered while I had a hormonal migraine with my cycle.
      What I originally went in for had already passed 2 months or so prior to the procedure.
      Plus the ENT had already just run a tymp that was normal, so the procedure was redundant.
      I know certain drugs have shown to cause certain sounds.
      A t friend of mine developed exactly the same low buzzing/racing car sounds as me from topical lidocaine to her neck. And for me, the sounds started hours after application.
      I am on .5mg day of lorazepam which has cut the sounds down dramatically. But I know I can't stay on that forever.
      Hearing and OAE test back as normal. I have an MRI with contract IAC on Monday. Hope the contrast dye does not have any side effect of t. Please let me know if you have seen that side effect in your time as a surgeon. So wary now after the lidocaine. Thanks so much, Dr. Nagler, for all your advice on these boards. We are lucky to have you and here2help on here.
       
    8. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      The gadolinium used as contrast in an MRI does not aggravate tinnitus.

      Worrying about it does!

      Stephen Nagler
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.